Alert archive / New York / Wind Advisories in 2014
Wind Advisory 1, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Mar 25, 2014, 4:42 PM EDT for 4 states. It took effect at Mar 26, 2014, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 4:42 PM EDT (20:42 UTC)
- In effect from
- Mar 26, 2014, 8:00 AM EDT
- Expired
- Mar 26, 2014, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 17 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS71 KALY 252042 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 442 PM EDT TUE MAR 25 2014 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066- VTZ013>015-261000- /O.NEW.KALY.WI.Y.0001.140326T1200Z-140327T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 442 PM EDT TUE MAR 25 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY. * LOCATIONS...THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT...EASTERN CATSKILLS...SCHOHARIE VALLEY...TACONICS...THE MID HUDSON VALLEY...THE BERKSHIRES...AND SOUTHERN VERMONT. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST AT 20 TO 30 MPH...WITH SOME GUSTS BETWEEN 45 AND 50 MPH. * TIMING...STRONGEST WINDS DEVELOP LATE WEDNESDAY MORNING...AND CONTINUE INTO WEDNESDAY AFTERNOON. * IMPACTS...SOME DOWNED TREE LIMBS...AND SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
826 WWUS71 KALY 260819 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 419 AM EDT WED MAR 26 2014 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066- VTZ013>015-261630- /O.CON.KALY.WI.Y.0001.140326T1200Z-140327T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 419 AM EDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * LOCATIONS...THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT... EASTERN CATSKILLS...SCHOHARIE VALLEY...TACONICS...THE MID HUDSON VALLEY...THE BERKSHIRES...NORTHWEST CONNECTICUT AND SOUTHERN VERMONT. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST AT 20 TO 30 MPH...WITH SOME GUSTS BETWEEN 45 AND 50 MPH. * TIMING...STRONGEST WINDS DEVELOP LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON. * IMPACTS...SOME DOWNED TREE LIMBS...AND SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
513 WWUS71 KALY 261148 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 748 AM EDT WED MAR 26 2014 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066- VTZ013>015-262200- /O.CON.KALY.WI.Y.0001.140326T1200Z-140327T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 748 AM EDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT... EASTERN CATSKILLS...SCHOHARIE VALLEY...TACONICS...THE MID HUDSON VALLEY...THE BERKSHIRES...NORTHWEST CONNECTICUT AND SOUTHERN VERMONT. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST AT 20 TO 30 MPH...WITH SOME GUSTS BETWEEN 45 AND 50 MPH. * TIMING...STRONGEST WINDS DEVELOP LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON. * IMPACTS...SOME DOWNED TREE LIMBS...AND SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
478 WWUS71 KALY 262003 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 403 PM EDT WED MAR 26 2014 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066- VTZ013>015-270000- /O.CON.KALY.WI.Y.0001.000000T0000Z-140327T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 403 PM EDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT... EASTERN CATSKILLS...SCHOHARIE VALLEY...TACONICS...THE MID HUDSON VALLEY...THE BERKSHIRES...NORTHWEST CONNECTICUT AND SOUTHERN VERMONT. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST AT 15 TO 30 MPH...WITH SOME GUSTS BETWEEN 30 AND 50 MPH. * TIMING...STRONGEST WINDS LATE THIS AFTERNOON WILL DIMINISH THIS EVENING. * IMPACTS...SOME DOWNED TREE LIMBS...AND ISOLATED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
993 WWUS71 KALY 270003 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 803 PM EDT WED MAR 26 2014 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066- VTZ013>015-270115- /O.EXP.KALY.WI.Y.0001.000000T0000Z-140327T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 803 PM EDT WED MAR 26 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY WHICH WAS IN EFFECT FOR THE MOHAWK VALLEY... GREATER CAPITAL DISTRICT... EASTERN CATSKILLS...SCHOHARIE VALLEY...TACONICS...THE MID HUDSON VALLEY...THE BERKSHIRES...NORTHWEST CONNECTICUT...AND SOUTHERN VERMONT HAS EXPIRED. WINDS WILL STILL REMAIN QUITE STRONG THIS EVENING BUT ARE NO LONGER EXPECTED TO REACH ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:57 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 25, 1:57 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 157 PM EDT TUE MAR 25 2014 .SYNOPSIS... HIGH PRESSURE WILL SLIDE OFFSHORE THROUGH THIS AFTERNOON. A STORM WILL DEVELOP EXPLOSIVELY TONIGHT WELL OFF THE VIRGINIA CAPES AND MOVE NORTHEAST INTO THE CANADIAN MARITIMES BY LATE WEDNESDAY. IT WILL DRAG MORE COLD AIR INTO THE REGION DURING THE MID WEEK PERIOD. LATER IN THE WEEK LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES...AND THE SOUTHERLY FLOW AHEAD OF IT WILL ALLOW TEMPERATURES TO MODERATE TO NEAR NORMAL LEVELS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE COMBINATION OF A FAIRLY THICK HIGH CLOUD DECK...ALONG WITH AREAS OF INSTABILITY CU/STRATO-CU...HAS RESULTED IN MOSTLY CLOUDY SKIES FOR MOST AREAS FROM ALBANY S AND E...AND ACROSS MOST HIGHER ELEVATIONS. SOME WEAK RADAR RETURNS ARE NOTED ACROSS HIGHER ELEVATIONS OF THE EASTERN CATSKILLS...WHERE SOME FLURRIES ARE POSSIBLE THROUGH THIS AFTERNOON. ADDITIONAL FLURRIES MAY EXPAND SLIGHTLY FURTHER N AND E ACROSS THE SCHOHARIE VALLEY...WESTERN ADIRONDACKS...AND PERHAPS INTO THE SOUTHERN TACONICS AND BERKSHIRES LATER THIS AFTERNOON. OTHERWISE...TEMPS HAVE BEEN SLOW TO RISE GIVEN THE CLOUD COVERAGE...DESPITE WEAK LOW LEVEL WARM ADVECTION...WITH MAINLY LOWER/MID 30S IN VALLEYS...AND UPPER 20S TO LOWER 30S ACROSS HIGHER ELEVATIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... AS HAS BEEN WELL DISCUSSED AND COORDINATED THE PAST SEVERAL DAYS...A POWERFUL COASTAL STORM WILL DEVELOP. ITS IMPACTS ARE EXPECTED TO BE MINOR ACROSS OUR REGION WITH RESPECT TO PRECIPITATION TONIGHT INTO WEDNESDAY. ALL AVAILABLE HIGH RESOLUTION AND GLOBAL MODEL DATA CONTINUE TO FALL INTO AGREEMENT THAT THE TRACK WILL BE FAR ENOUGH OFFSHORE SO THAT THE THREAT OF ACCUMULATING SNOWFALL WILL BE NEGLIGIBLE. HAVE ONLY FORECAST 20 TO 30 PERCENT POPS FOR TONIGHT AND WEDNESDAY. MAV AND MET MOS POPS ARE EVEN LOWER AND GENERALLY 10 PERCENT OR LESS DURING THIS PERIOD. LOWS TONIGHT WILL RANGE FROM 5 TO 10 ABOVE ACROSS THE ADIRONDACKS...TO THE MID 20S SOUTH. HIGHS WEDNESDAY WILL BE IN THE MID 20S TO MID 30S. THE STRONG PRESSURE GRADIENT AROUND THE STORM COULD EVENTUALLY BE STRONG ENOUGH TO WARRANT A WIND ADVISORY FOR SOME AREAS. AT THIS POINT FORECAST WIND GRIDS INDICATE WIND GUSTS OF 30 TO 40 MPH ACROSS THE REGION FOR WEDNESDAY AND WEDNESDAY EVENING. HAVE CONTINUED TO HIGHLIGHT THE POSSIBILITY THAT A WIND ADVISORY MAY BE NEEDED IN THE HWOALY PRODUCT. WITH THE STORM WELL TO OUR EAST WEDNESDAY NIGHT AND THURSDAY AND WITH HIGH PRESSURE BUILDING IN...HAVE FORECAST DRY CONDITIONS WEDNESDAY NIGHT AND THURSDAY...BUT WITH WELL BELOW NORMAL TEMPS CONTINUING. LOWS WEDNESDAY NIGHT WILL BE AROUND ZERO OVER THE ADIRONDACKS...AND THE SINGLE DIGITS TO MID TEENS ELSEWHERE. HIGHS THURSDAY IN THE 30S TO LOWER 40S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE PERIOD STARTS OUT WITH A LOW PRESSURE SYSTEM TRACKING NORTHEASTWARD THROUGH THE WESTERN/CENTRAL GREAT LAKES THURSDAY NIGHT. ISENTROPIC LIFT AHEAD OF THIS LOW WILL RESULT IN PRECIP DEVELOPING ACROSS MAINLY THE NORTHWEST 2/3 OF OUR AREA AFTER MIDNIGHT. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE TIMING OF PRECIP STARTING...ALTHOUGH THE ECMWF IS STILL SLIGHTLY SLOWER THAN THE GFS AND NAM. EXPECTING MINIMUM TEMPERATURES TO OCCUR THURSDAY EVENING...THEN GRADUALLY RISE OVERNIGHT. HOWEVER...TEMPS LOOK TO INITIALLY BE COLD ENOUGH IN THE LOW LEVELS FOR PRECIP TO START AS A WINTRY MIX OF SNOW...SLEET AND/OR FREEZING RAIN AS WARMER AIR MOVES IN ALOFT. QPF EXPECTED TO BE MAINLY LIGHT...BUT FROZEN PRECIP STILL COULD CAUSE SOME ISSUES. WILL MENTION THREAT IN HWO. ON FRIDAY...THE LOW WILL TRACK ACROSS SOUTHERN QUEBEC...WITH WARMER AIR EVENTUALLY WINNING OUT AND CHANGING ANY MIXED PRECIP TO PLAIN RAIN FRIDAY MORNING. THE SYSTEM/S COLD FRONT WILL PASS THROUGH DURING THE AFTERNOON OR EVENING...WHICH WILL BRING RAIN TO AN END. IF RAIN ENDS BEFORE SUNSET...MIXING BEHIND THE COLD FRONT COULD ALLOW TEMPERATURES TO RISE INTO THE LOWER 50S IN VALLEY LOCATIONS. AGAIN...THE ECMWF DEPICTS THE FRONT MOVING THROUGH SLOWER...WHICH WOULD RESULT IN A COOLER/CLOUDY EARLY EVENING. ANY LEFTOVER SHOWERS SHOULD END FRIDAY EVENING...AS DRIER AIR FILTERS IN DUE TO A RIDGE OF HIGH PRESSURE BUILDING ACROSS SOUTHEAST CANADA. THERE HAS BEEN A SIGNIFICANT SHIFT IN MODEL FORECASTS FOR THE FIRST HALF OF THE WEEKEND NOW...AS THE UPPER LEVEL FLOW IS FORECAST TO REMAIN SOUTHWESTERLY...WITH A WAVE OF LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS STATES AND QUICKLY TRACKING NORTHEASTWARD INTO THE OHIO VALLEY AND MID ATLANTIC REGION SATURDAY INTO SATURDAY NIGHT. THE ECMWF/GFS/CMC AND GFS ENSEMBLES NOW ALL DEPICTING THIS SCENARIO...ALTHOUGH THIS HAS OCCURRED RATHER ABRUPTLY. STILL...GIVEN THE CONSENSUS WILL INCREASE POPS TO HIGH CHANCE RANGE ACROSS THE AREA. AT THIS TIME THERMAL PROFILES INDICATE MAINLY RAIN...WITH SOME SNOW POSSIBLE ACROSS THE HIGHER TERRAIN OF THE ADIRONDACKS TOWARDS SATURDAY NIGHT. THIS SYSTEM SHOULD MOVE OUT OF THE AREA BY SUNDAY...WITH DRYING CONDITIONS LASTING INTO MONDAY WITH HIGH PRESSURE BUILDING IN ALONG THE EASTERN SEABOARD. TEMPERATURES LOOK TO BE AT LEAST SEASONABLE DURING THIS TIME...WHICH BY SUNDAY/MONDAY WILL BE LOWER 50S FOR ALBANY FOR HIGHS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD AS HIGH PRESSURE SLOWLY EXITS TO THE EAST...WHILE A POWERFUL COASTAL STORM MOVES WELL OFFSHORE. THIS AFTERNOON...AS HIGH PRESSURE SLOWLY EXITS TO THE EAST SCATTERED TO BROKEN STRATOCUMULUS AROUND 5-7 KFT WILL CONTINUE AT ALL TAF SITES THROUGH THE AFTERNOON HOURS...WITH BROKEN TO OVERCAST HIGH CLOUDS ALSO SPILLING NORTHWARDS AHEAD OF THE DEVELOPING COASTAL STORM SYSTEM. SOUTH/SOUTHWESTERLY WINDS WILL GENERALLY RANGE FROM 5-10 KNOTS. TONIGHT INTO WEDNESDAY...AN UPPER-LEVEL TROUGH ASSOCIATED WITH THE COASTAL STORM SYSTEM WELL OFFSHORE WILL MOVE ACROSS THE REGION...SPAWNING WIDELY SCATTERED SNOW SHOWERS AT ALL TAF SITES EXCEPT KPOU. HAVE ONLY GONE WITH VCSH BETWEEN 06Z AND 12Z DUE TO THE WIDELY SCATTERED NATURE OF THE SHOWERS. LITTLE TO NO ACCUMULATION IS EXPECTED. SKIES WILL GRADUALLY CLEAR WEDNESDAY AS HIGH PRESSURE FROM THE GREAT LAKES BUILDS ACROSS THE REGION. A TIGHT PRESSURE GRADIENT BETWEEN THE AREA OF HIGH PRESSURE AND COASTAL STORM WILL RESULT IN GUSTY NORTHWEST WINDS...ESPECIALLY AFTER 15Z WITH WINDS AROUND 12-18 KNOTS GUSTING TO 30 KNOTS. OUTLOOK... WED TO WED NT: MODERATE OPERATIONAL IMPACT. WINDY. NO SIG WX. THU: NO OPERATIONAL IMPACT. NO SIG WX. THU NT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SLEET. FRI: HIGH OPERATIONAL IMPACT. LIKELY RA. FRI NT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. SAT-SAT NT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...RA. SUN: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...SHSN. && .FIRE WEATHER... LITTLE TO NO FIRE WEATHER CONCERNS AT THIS TIME...AS MAJORITY OF THE FORECAST AREA IS SNOW COVERED EXCEPT FOR PARTS OF THE MID HUDSON VALLEY...CAPITAL DISTRICT...AND NW CT. WINDS WILL INCREASE ON WEDNESDAY WITH GUSTS OF 30 TO 40 MPH EXPECTED. HIGH PRESSURE WILL SLIDE OFFSHORE TODAY. A STORM WILL DEVELOP EXPLOSIVELY TONIGHT WELL OFF THE VIRGINIA CAPES AND MOVE NORTHEAST INTO THE CANADIAN MARITIMES BY LATE WEDNESDAY. IT WILL DRAG MORE COLD AIR INTO THE REGION DURING THE MID WEEK PERIOD. LATER IN THE WEEK LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES...AND THE SOUTHERLY FLOW AHEAD OF IT WILL ALLOW TEMPERATURES TO MODERATE TO NEAR NORMAL LEVELS. && .HYDROLOGY... NO HYDROLOGIC PROBLEMS ARE EXPECTED THROUGH THURSDAY. THE DEEP AND INTENSE OCEANIC LOW MAY BRING SOME SNOW SHOWERS OR FLURRIES TO THE HSA TONIGHT INTO WEDNESDAY. POSSIBLE TOTAL LIQUID EQUIVALENTS WILL BE UNDER A TENTH OF AN INCH. MILDER WEATHER WILL RETURN LATE IN WEEK INTO NEXT WEEKEND WHICH MAY ALLOW FOR SNOW MELT AND OR ICE BREAK UP...COUPLED WITH ADDITIONAL RUNOFF FROM RAIN SHOWERS FRIDAY INTO SATURDAY NIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM NEAR TERM...KL/GJM/NAS SHORT TERM...GJM LONG TERM...JPV AVIATION...IRL/JPV FIRE WEATHER...GJM/BGM HYDROLOGY...GJM/BGM
Hazardous weather outlook, Mar 25, 4:18 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 418 AM EDT TUE MAR 25 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-260830- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 418 AM EDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AS A POWERFUL COASTAL STORM DEVELOPS RAPIDLY OFF THE COAST TUESDAY NIGHT...THE ASSOCIATED WIND FIELD WILL BRING INCREASING WINDS THAT MAY APPROACH ADVISORY LEVELS ON WEDNESDAY. IF CONFIDENCE LEVELS INCREASE...A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF EASTERN NEW YORK AND WESTERN NEW ENGLAND. FRIDAY INTO NEXT WEEKEND...MILDER WEATHER ACCOMPANIED BY RAIN MAY PRODUCE ENOUGH RUNOFF FOR MINOR FLOODING AND OR ICE BREAKUP. MIXED PRECIPITATION...INCLUDING SNOW...SLEET AND FREEZING RAIN MAY FALL ACROSS THE REGION LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING. STAY TUNED FOR THE LATEST UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2014Wind Advisories in Vermont, 2014Wind Advisories in Massachusetts, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.